Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2004, 3:07 PM CDT for Lowndes County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 26, 2004, 3:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WUUS54 KBMX 262007 SVRBHM ALC085-262030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 330 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND SMALL THIS STORM WAS LOCATED 12 MILES WEST OF FORT DEPOSIT... OR ABOUT 15 MILES NORTHWEST OF GREENVILLE...AND MOVING EAST AROUND 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT DEPOSIT BY 330 PM CDT TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING CONDITIONS...STAY INDOORS...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3211 8683 3194 8689 3185 8654 3205 8648 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:00 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 26, 2:00 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT SAT JUN 26 2004 .SYNOPSIS... SURFACE FRONT ACROSS NORTH CENTRAL ALABAMA WILL WAVER NORTH...THEN SOUTH...AND REMAIN IN THE VICINITY OF CENTRAL ALABAMA FOR THE NEXT SEVERAL DAYS. RAIN CHANCES REMAIN HIGH SUNDAY AND MONDAY FOR MOST AREAS BEFORE SHIFTING TO A MORE DIURNAL PATTERN TUESDAY THROUGH THURSDAY. ISOLATED LOCATIONS MAY RECEIVE HEAVY RAINFALL SUNDAY AND MONDAY. && .SHORT TERM...(TONIGHT THROUGH MONDAY) ETA AND GFS ARE SIMILAR IN OVERALL SOLUTION...BUT DIFFER IN MANY MASS FIELDS. I LIKE THE GFS DEPICTION A BIT BETTER. SEVERAL BOUNDARIES ARE HANGING AROUND THE FORECAST AREA AND WILL BE THE FOCUS FOR ADDITIONAL ACTIVITY SUNDAY AND MONDAY. THE POTENTIAL FOR HEAVY RAINFALL EXIST ESPECIALLY ACROSS NORTH AND CENTRAL SECTIONS... BUT WILL NOT ISSUE ANY WATCH AT THIS TIME. POSITION OF FRONTAL BOUNDARY IS IN QUESTION THE NEXT FEW DAYS. I DO NOT BELIEVE THE FRONT WILL ZOOM AS FAR NORTH AS ADVERTISED. THEREFORE...WENT HIGH ON POPS...LOWER ON DAYTIME HIGHS AND NEAR OR JUST ABOVE FOR OVERNIGHT LOWS. FIRST PERIOD POPS MAY BE ADJUSTED AT THE LAST MINUTE. && .LONG TERM...(WEDNESDAY THROUGH SATURDAY)... MEDIUM RANGE MODEL GUIDANCE IS IN FAIR AGREEMENT WITH THE OVERALL PATTERN...BUT LIKE WE SEE DAY AFTER DAY...SUBTLE FEATURE POSITION CHANGES AND MASS FIELDS WILL HAVE IMPACTS ACROSS THE FORECAST AREA AND OUR SENSIBLE WEATHER. NO SUSTAINED UPPER RIDGE OR TROUGH WILL AFFECT THE AREA...AS UPPER RIDGE OVER THE NORTHERN GULF CONTINUES TO SHOW WEAKNESSES. GFS ENSEMBLE INDICATES UPPER TROUGH AXIS GENERALLY EAST OF FORECAST AREA WITH DRYING NORTHWEST FLOW...AT LEAST OVER OUR NORTHERN AND EASTERN COUNTIES. PESKY DIFFUSE SURFACE FRONT/MOISTURE BOUNDARY LOOKS LIKE IT WILL LURK IN THE VICINITY. BIGGEST CHALLENGE THIS TIME OUT WILL BE CHANCES FOR RAIN. HPC SOLUTION LOOKS PRETTY GOOD AND WILL GENERALLY FOLLOW. MID WEEK WILL HAVE LOWER THAN CLIMATE POPS AND NEAR NORMAL TEMPS WITH AN INCREASE IN POPS FRI-SAT. GRIDS AND SUBSEQUENT FORECAST LOOK GOOD IN THIS PERIOD...BUT WILL MAKE SOME ADJUSTMENTS TO POP COVERAGE AREA AND ARRANGEMENT OF HIGH TEMPERATURES. && .PRELIMINARY NUMBERS... BIRMINGHAM 70 80 69 81 68 85/ 50 70 60 60 30 30 MONTGOMERY 72 87 71 87 70 88/ 50 50 40 60 30 50 .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && LINHARES/75
Hazardous weather outlook, Jun 26, 1:09 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CDT SAT JUN 26 2004 ALZ011>015-017>050-262100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 109 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A STATIONARY FRONT WILL CONTINUE TO WAFFLE ACROSS CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT. THIS WILL ALLOW FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SOME AREAS WILL RECEIVE LOCALIZED HEAVY RAINFALL AMOUNTS. ISOLATED RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE...RESULTING IN PONDING OF WATER ON ROADWAYS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... AT THIS TIME...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.